Two weeks ago, I felt nauseous after meals with excessive burping. I also have a history of more than one type of arrhythmia: heavy pounding for a week, continuous, slightly misaligned heart rhythm, supraventricular tachycardia, and dizziness. So I visited a doctor who suspected a stomach ulcer and was advised to take tablet Omeprazole. Unfortunately, I read that Omeprazole causes hypomagnesemia. What is the time scale for developing hypomagnesemia? Am I at any risk if I do not take these pills long-term?
Welcome to icliniq.com.
I read your query and can understand your concern.
Omeprazole causes diarrhea, which may cause hypomagnesemia, but you should not worry as it occurs only in 2 % and causes insignificant hypomagnesemia.
Hypomagnesemia sometimes is severe and may cause life-threatening arrhythmia. Hence, serum magnesium should be checked, and replacement could be started if serum magnesium is low. It is common to be associated with low calcium levels as well.
Please send me your electrocardiogram (ECG) report for further interpretation.
I hope this helps.
Thank you and take care.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. is a condition with an unknown cause. It follows after delivery for a few days to few weeks and manifests with the symptoms of heart failure. Beta blockers and diuretics are suitable. But the condition is not completely curable. The symptoms can r... Read fullHypocitraturia - Causes, Symptoms, Diagnosis, and Treatment
.. disorder with a low level of citrate excreted in the urine, less than 320 mg/day. Check out the article to learn more .. ... Read fullCould Omeprazole cause changes in ECG and increase the heart rate?
.. panic are the first possibilities. Sudden onset of palpitations is a very unusual sign of heart attack. None of the investigation and symptoms are compatible with the heart attack. Although there are some ECG changes like Q waves, which can be pr... Read full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now